Winter Storm, Benton
- When
- February 27, 2:00 PM CST to February 28, 5:00 PM CST
- Where
- Benton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.339, -94.256 (the zone’s center; the record gives no point)
A series of upper level disturbances moved through the Southern Plains on the 27th and 28th, ahead of a strong low pressure system located over the southwestern United States. Arctic air was already in place ahead of these disturbances, resulting in widespread snow across the region.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A series of upper level disturbances moved through the Southern Plains on the 27th and 28th, ahead of a strong low pressure system located over the southwestern United States. Arctic air was already in place ahead of these disturbances, resulting in widespread snow across the region. A swath of snow in the four to five inch category occurred across far northwestern Arkansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 27, 12:58 PM CST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1258 PM CST FRI FEB 27 2015
...UPDATE...
.DISCUSSION...
LIGHT TO MODERATE SNOWFALL HAS SPREAD INTO EASTERN OKLAHOMA...AND
THUS HAVE EXTENDED THE WINTER WEATHER ADVISORY NORTHWARD TO THE
KANSAS BORDER. THOUGH DRY AIR IS IN PLACE...LIGHT SNOW HAS QUICKLY
SATURATED THE BOUNDARY LAYER TO REACH THE SURFACE. THE LIGHT SNOW
WILL PERSIST THROUGH THE AFTERNOON...AND INTO THE EVENING. 1 TO 2
INCHES OF SNOWFALL CAN BE EXPECTED WITHIN THE COUNTIES NOW UNDER
THE ADVISORY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 20 32 30 41 / 20 90 60 50
FSM 22 34 32 44 / 20 60 30 60
MLC 21 33 32 48 / 30 60 40 50
BVO 18 31 29 42 / 20 90 80 60
FYV 17 32 29 47 / 20 70 50 60
BYV 17 29 30 43 / 20 60 50 60
MKO 21 31 30 43 / 20 80 40 50
MIO 18 32 29 40 / 20 80 80 60
F10 21 32 30 44 / 20 80 40 50
HHW 25 36 35 48 / 40 50 30 50
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL MIDNIGHT SATURDAY FOR OKZ049-
OKZ053-OKZ054-OKZ059-OKZ064-OKZ065-OKZ066-OKZ071-OKZ073-
OKZ075.
AR...NONE.
&&
SHORT TERM...16
LONG TERM....12HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 109 PM CST FRI FEB 27 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281130- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 109 PM CST FRI FEB 27 2015 ...LIGHT SNOW LIKELY INTO THIS EVENING ACROSS EASTERN OKLAHOMA... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WINTER WEATHER. SNOW ACCUMULATION. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. ADDITIONAL ACCUMULATIONS IN LATER PERIODS. DISCUSSION... LIGHT TO MODERATE SNOWFALL WILL CONTINUE TO SPREAD NORTHEAST ACROSS MUCH OF THE FORECAST AREA. A WINTER WEATHER ADVISORY HAS BEEN EXTENDED NORTHWARD...TO THE KANSAS BORDER. 1 TO 2 INCHES OF SNOW CAN BE EXPECTED IN THESE COUNTIES...WITH BETWEEN A TRACE TO AN INCH OF SNOW ACROSS FAR EASTERN OKLAHOMA INTO WESTERN ARKANSAS. THE PRECIPITATION WILL DISSIPATE LATER THIS EVENING...AS THE SYSTEM SHIFTS OFF TO THE NORTHEAST. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY AND SUNDAY...WINTER WEATHER POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL...AND WINTER WEATHER POTENTIAL. WEDNESDAY...WINTER WEATHER POTENTIAL. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... ANOTHER ROUND OF WINTRY WEATHER IS EXPECTED FOR SATURDAY INTO SATURDAY NIGHT...MAINLY ACROSS NORTHEAST OKLAHOMA. AT THIS TIME...AROUND 1 TO 2 INCHES OF SNOW APPEAR POSSIBLE GENERALLY NORTH OF INTERSTATE 44. TO THE SOUTH OF INTERSTATE 44...A LIGHT WINTRY MIX IS FORECAST...WITH LIGHTER ACCUMULATIONS OF SNOW...SLEET AND ICE EXPECTED. BY SATURDAY NIGHT...PRECIPITATION SOUTH OF INTERSTATE 40 SHOULD MAINLY BE RAIN...WITH AREAS FARTHER NORTH TRANSITIONING TO LIGHT SLEET...FREEZING RAIN OR FREEZING DRIZZLE. TEMPERATURES ARE EXPECTED TO WARM ABOVE FREEZING BY SUNDAY MORNING...ENDING THE WINTER WEATHER THREAT. SOME LIGHT RAIN OR LIGHT FREEZING RAIN IS POSSIBLE LATE SUNDAY NIGHT INTO MONDAY MORNING FOR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ICING AMOUNTS LOOK VERY LIGHT AT THIS TIME. A QUICK WARM UP IS EXPECTED MONDAY AND ESPECIALLY BY TUESDAY...WITH LOW-LEVEL MOISTURE RAPIDLY IMPROVING. SHOWER AND THUNDERSTORM CHANCES WILL INCREASE MONDAY NIGHT INTO TUESDAY...WITH SOME LOCALIZED SEVERE WEATHER NOT OUT OF THE QUESTION. COLDER WEATHER RETURN BY WEDNESDAY...WITH LOW CHANCES OF LIGHT SNOW FOR PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. 16
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
157 PM CST FRI FEB 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM SNOW MCALESTER 34.93N 95.77W
02/27/2015 E0.5 INCH PITTSBURG OK FIRE DEPT/RESCUE
STILL SNOWING AT TIME OF OBSERVATION
&&
DMJThe national radar mosaic for the moment the first event began.
2 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, February 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 559721, 559722.